Q. My child is passing mucus stools after taking cold and cough medicine. Why?

Answered by
Dr. Sajeev Kumar
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jan 26, 2020

Hello doctor,

My child is 3 years old. she was suffering from cold and cough and was under medication like Mucolite, Timinic, Septilin, and Asthalin 2.5 mg. For the last two days, she was doing mucus potty, now it is getting better today. We did a test and attached is the interim report. Please advise. The anal side is a bit red and once when trying to clean it she in not allowing it. She has no fever.

Dr. Sajeev Kumar

Child Health Paediatrics
#

Hi,

Welcome to icliniq.com.

I have seen her reports. (attachment removed to protect patient identity).

Your child has a respiratory infection and nothing to do with her potty. The mucus you say is due to the swallowed phlegm. She needs an antibiotic like Moxclav dry syrup 5 ml - 0 - 5 ml twice a day. Continue Astahlin syrup also and give Calpol syrup if there is a fever and get back.


Was this answer helpful?

 | 

Thank you doctor,

But she was doing potty almost nine times from yesterday night, so we did a test and the report was attached in the initial query and attaching now as well. I see in the report that occult blood present, some RBC present, and pus present which is why I am tensed. Is this normal?

Dr. Sajeev Kumar

Child Health Paediatrics
#

Hi,

Welcome back to icliniq.com.

Seeing a few pus cells or RBC (red blood corpuscles) here and there is not a diagnosis. You need not be a doctor by reading google or here and there. you need not be a doctor. You listen to a doctor and the best advice is to stop bottle feed if you do.

Never give even water in a bottle with nipple and feed breast milk and common homemade foods. Babies are not to be fed on the bottle and if you must give artificial formula give it with a spoon and not bottle and nipple. Stop the bottle and do what I said.


Was this answer helpful?

 | 

Thank you doctor,

We have stopped bottle feeding and giving water in glass and spoon. Once we started antibiotic Mox-Clav (as mentioned by you) she is good. Till now given for one and a half days and cough is reducing a bit but not completely gone.

Just to update you her culture report of stool came today (as this takes three days) and since her cough is not completely gone now one of our family doctor said to do a chest PA view just to see if there is any infection and to consult with you. Attached is the final stool report and the X-ray report.

Please advise if everything is normal or we need any further tests. As seen in the x-ray report all are written normal except for right lower zonal patch opacity seen. I am not sure what is that? Please advise.

Dr. Sajeev Kumar

Child Health Paediatrics
#

Hi,

Welcome back to icliniq.com.

She needs to take the Mox Clav for five or even seven days if needed and the report says patchy opacities which means remaining infection. You give the medicines for full one week and she will be fine. You can also add Nutrolin B (Lactic acid and vitamins) syrup 5 ml twice a day to mitigate the effect of antibiotics on intestinal normal bacteria. This is a probiotic to normalize the intestinal flora.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Which brand of formula milk is good for baby constipation?

Query: Hi doctor, My 2 months old baby is on Dexolac Premium from 1 month. The growth is good, but he is constipated. Can I switch to Nan Pro or kindly advise any other good brand.  Read Full »

What is the reason for mucus covered stool in a child?

Query: Hello doctor, My son is (2 years old) and his poop has a large mucoid wrapped around his stool. It stopped for two days and I noticed it again today. He has not been on any medication. No obvious blood stains and he has been active with no abdominal pain. Please, I would like to know if this is a t...  Read Full »

Can breastfeeding cause jaundice?

Query: Hi doctor, Our baby is 16 days old and is suffering from jaundice. Both mom and son have same B positive blood group. TSH level is normal and vitamin D oral drop is given. I have attached the bilirubin test report for your reference. Does breastfeeding affect jaundice in any way? Please advise us. ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.